Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 15, 2009, 1:18 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 17, 2009, 8:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 1:18 PM CST (19:18 UTC)
- In effect from
- Jan 17, 2009, 8:00 AM CST
- Expired
- Jan 17, 2009, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3304 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 151918 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 PM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ TODAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...IN THE WAKE OF A REINFORCING ARCTIC COLD FRONT...A VERY COLD AND DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA. THIS WILL LEAD TO RED FLAG CONDITIONS FOR THE ENTIRE TRI-STATE REGION FRIDAY AND SATURDAY. LOW LEVEL MOISTURE WILL INCREASE ALONG WITH A SLIGHT CHANCE OF RAIN ON SUNDAY AS THE NEXT COLD FRONT PUSHES INTO THE AREA. FLZ007>019-026>029-034-160830- /O.NEW.KTAE.FW.W.0010.090117T1400Z-090118T0000Z/ /O.CON.KTAE.FW.W.0008.000000T0000Z-090115T2300Z/ /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 218 PM EST THU JAN 15 2009 /118 PM CST THU JAN 15 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-160830- /O.NEW.KTAE.FW.W.0010.090117T1600Z-090117T2200Z/ /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 218 PM EST THU JAN 15 2009 /118 PM CST THU JAN 15 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. $$ BARRY
4 follow-up statements
000 WWUS82 KTAE 160148 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 848 PM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY... .DISCUSSION...IN THE WAKE OF AN ARCTIC COLD FRONT...A VERY COLD AND DRY AIR MASS WILL BE IN PLACE ACROSS THE AREA. THIS WILL LEAD TO RED FLAG CONDITIONS FOR THE ENTIRE TRI-STATE REGION FRIDAY AND SATURDAY. LOW LEVEL MOISTURE WILL INCREASE ALONG WITH A SLIGHT CHANCE OF RAIN ON SUNDAY AS THE NEXT COLD FRONT PUSHES INTO THE AREA. FLZ007>019-026>029-034-161230- /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ /O.CON.KTAE.FW.W.0010.090117T1400Z-090118T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 848 PM EST THU JAN 15 2009 /748 PM CST THU JAN 15 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-161230- /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ /O.CON.KTAE.FW.W.0010.090117T1600Z-090117T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 848 PM EST THU JAN 15 2009 /748 PM CST THU JAN 15 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
000 WWUS82 KTAE 161002 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 502 AM EST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY COLD AND DRY AIR MASS WILL BE IN PLACE ACROSS THE AREA TODAY THROUGH SATURDAY. THIS WILL LEAD TO RED FLAG CONDITIONS FOR THE ENTIRE TRI-STATE REGION. LOW LEVEL MOISTURE WILL INCREASE ALONG WITH RAIN CHANCES ON SUNDAY AS THE NEXT COLD FRONT PUSHES INTO THE AREA. FLZ007>019-026>029-034-162300- /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ /O.CON.KTAE.FW.W.0010.090117T1400Z-090118T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 502 AM EST FRI JAN 16 2009 /402 AM CST FRI JAN 16 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-162300- /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ /O.CON.KTAE.FW.W.0010.090117T1600Z-090117T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 502 AM EST FRI JAN 16 2009 /402 AM CST FRI JAN 16 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 8-JAMSKI
000 WWUS82 KTAE 170016 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 716 PM EST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY COLD AND DRY AIR MASS WILL BE IN PLACE ACROSS THE AREA TODAY THROUGH SATURDAY. THIS WILL LEAD TO RED FLAG CONDITIONS FOR THE ENTIRE TRI-STATE REGION. LOW LEVEL MOISTURE WILL INCREASE ALONG WITH RAIN CHANCES ON SUNDAY AS THE NEXT COLD FRONT PUSHES INTO THE AREA. FLZ007>019-026>029-034-171200- /O.CON.KTAE.FW.W.0010.090117T1400Z-090118T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 716 PM EST FRI JAN 16 2009 /616 PM CST FRI JAN 16 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY . A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-171200- /O.CON.KTAE.FW.W.0010.090117T1600Z-090117T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 716 PM EST FRI JAN 16 2009 /616 PM CST FRI JAN 16 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
000 WWUS82 KTAE 170824 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 AM EST SAT JAN 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE FOR LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... .DISCUSSION...A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE TRI-STATE REGION TODAY...WHICH WILL LEAD TO RED FLAG CONDITIONS. LOW LEVEL MOISTURE WILL INCREASE ALONG WITH SHOWER CHANCES ON SUNDAY AS THE NEXT COLD FRONT PUSHES THROUGH THE AREA. DRIER AIR RETURNS EARLY NEXT WEEK WITH RED FLAG CONDITIONS POSSIBLE... ESPECIALLY ON TUESDAY. FLZ007>019-026>029-034-180000- /O.CON.KTAE.FW.W.0010.090117T1400Z-090118T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 324 AM EST SAT JAN 17 2009 /224 AM CST SAT JAN 17 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-172200- /O.CON.KTAE.FW.W.0010.090117T1600Z-090117T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 324 AM EST SAT JAN 17 2009 /224 AM CST SAT JAN 17 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 15, 12:20 PM CST, 58 minutes earlier.
Area forecast discussion, Jan 15, 12:20 PM CST, 58 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 PM EST THU JAN 15 2009
.SYNOPSIS...THE ARCTIC COLD FRONT CONTINUES TO MARCH SE INTO THE CWA
EARLY THIS AFTERNOON...WITH WINDS INCREASING OUT OF THE N-NW BEHIND
IT. DEWPOINTS ARE FALLING INTO THE LOWER TO MID 20S ACROSS NW
PORTIONS OF THE CWA...BUT THESE ARE QUICKLY DROPPING INTO THE TEENS
AND SINGLE NUMBERS FURTHER TO THE NW OVER CENTRAL AND NORTHERN AL
AND MS. SOME THIN CIRRUS IS ALSO STREAMING IN FROM THE SW ACROSS THE
EASTERN 2/3 OF THE CWA...BUT IT IS HAVING LITTLE EFFECT ON
TEMPERATURES. SCT-BKN CU AND AC WITH A FEW FLURRIES IS EVIDENT
FURTHER TO THE NW OVER AR AND OK...BUT THIS CLOUDINESS IS EXPECTED
TO DISSIPATE LONG BEFORE REACHING OUR AREA. OVER THE COASTAL WATERS
...WINDS HAVE INCREASED AND BECOME GUSTY OUT OF THE N AHEAD OF THE
ARCTIC FRONT...SO INITIATED AN SCEC LATE THIS MORNING AND AN SCA FOR
THIS EVENING ON THE MORNING UPDATE.
&&
.SHORT TERM...AS HAS BEEN THE CASE OVER THE PAST FEW DAYS...THE MAIN
FCST CONCERN WILL CONTINUE TO BE LOW TEMPERATURES ACROSS THE REGION
...AS THE COLDEST AIR OF THE SEASON AND WIDESPREAD HARD FREEZE IS
STILL EXPECTED ON FRIDAY NIGHT AND SATURDAY MORNING. HOWEVER...THE
POSSIBLE EXTREME COLD WITH LOWS IN THE LOWER TO MID TEENS THAT WAS
EARLIER EVIDENT IN MANY OF THE SHORT RANGE MODELS IS APPEARING LESS
LIKELY WITH TIME...AS THE POSITION OF THE RIDGE MAY BE TOO FAR TO
OUR NE TO ALLOW FOR THE IDEAL RADIATIONAL COOLING CONDITIONS NEEDED
FOR LOWS THIS COLD. IF THE SFC WINDS REMAIN AT 2-4 KTS FOR MUCH OF
THE NIGHT...LOW TEMPERATURES MAY BOTTOM OUT IN THE UPPER TEENS TO
LOWER 20S INLAND TO THE MID 20S NEAR THE COAST...SO WILL ADJUST
TEMPS SLIGHTLY UPWARD ON THIS PACKAGE. WILL ALSO INITIATE A HARD
FREEZE WATCH OVER ALL AREAS FOR FRIDAY NIGHT. FOR TONIGHT...THE COLD
AIR ADVECTION WILL LIKELY BE STRONG ENOUGH TO SUPPORT A HARD FREEZE
OVER ABOUT THE N 1/2 OF THE CWA...DESPITE NORTHERLY WINDS OF 5 TO 10
KTS...WHICH WILL ALSO LIKELY CREATE WIND CHILL ADVISORY CONDITIONS
OVER THESE SAME AREAS (15 DEGREES OR BELOW) LATE TONIGHT. FURTHER TO
THE SE...EXPECT ANOTHER WIDESPREAD LIGHT FREEZE WITH WIND CHILLS IN
THE UPPER TEENS TO LOWER 20S.
&&
.LONG TERM...(SUNDAY THROUGH TUESDAY NIGHT)...THE PERIOD BEGINS
WITH A STRONG RIDGE OVER WRN CONUS AND A FAIRLY STRONG SHORTWAVE
TROUGH THAT DROPS DOWN FROM GREAT LAKES TO ACROSS THE SOUTHEAST
REGION. THIS MAINTAINS UPPER TROUGHING ACROSS THE EASTERN 1/3RD OF
CONUS INTO SUN NIGHT BEFORE SHIFTING TO THE EASTERN SEABOARD ON MON
AND INTO WRN ATLC MON NIGHT. AT THE SURFACE...IN WAKE OF INITIAL
REINFORCING FRONT AND BRUTALLY COLD FRI NIGHT-SAT...SOME WARMING
FROM PREV 24 HRS SAT WITH MINS SAT NIGHT IN THE TEENS PER MEX...AND
FROM UPPER 20S SE ALA TO LOW 20S SE BIG BEND IN MOS. AGAIN MEX
COMING IN WAY TOO COLD AND WILL FAVOR MOS WITH A FEW DEGREE TWEAK UP
IN FORECAST TEMPS. ABOVE TROUGH SENDS THE NEXT AND POSSIBLY THE LAST
IN A SERIES OF COLD FRONTS ACROSS CWA SUN NIGHT-EARLY MONDAY. AHEAD
OF FRONT...LATEST GUIDANCE NOW SHOWING MORE INSTABILITY...M/CLOUDY
SKIES...MILDER TEMPS AND LO CHC POPS SUN NIGHT COMPARED TO PREV RUN.
UNTIL I SEE RUN TO RUN CONSISTENCY..WILL GO WITH SLIGHT CHC IN
GRIDS. IN ITS WAKE...HIGH PRESSURE BUILDS IN FROM THE CENTRAL GULF
COAST INTO TUES.
WEDNESDAY THROUGH THURSDAY...MODELS SHOWING A SIGNIFICANT CHANGE TO
LARGE SCALE CONUS PATTERN...HIGHLIGHTED BY A SLOW PROGRESSION AND
DEAMPLIFICATION AS ADVERTISED BY ALL OF THE EXTENDED RANGE MODELS.
INCREASING PACIFIC ENERGY WILL PROGRESSIVELY BREAK DOWN THE WRN
RIDGE WHICH MOVES INTO ROCKIES ON TUES AND TO ERN PLAINS MID WEEK.
BY LATE THURS...REMNANTS OF THE RIDGE DRIFT ACROSS THE SE CONUS AND
THE UPPER FLOW BECOMES WSW. AT THE SURFACE...THE NE GULF SUBTROPICAL
RIDGE BEGINS TO REAPPEAR. SO AFTER SLIGHTLY BELOW CLIMO MINS SUN
NIGHT...TEMPS WELL BELOW CLIMO MON NIGHT-TUES MORNING IN WAKE OF
FRONT...THEN INCREASING RETURN FLOW...ESPECIALLY WRN ZONES...AND A
GRADUAL RETURN TO MORE SEASONABLE TEMPERATURES (ALBEIT STILL AOB
CLIMO) INTO LATE WEEK.
&&
.MARINE...WITH A TIGHTENING PRESSURE GRADIENT AND STRONG COLD AIR
ADVECTION EMERGING OVER THE COASTAL WATERS TONIGHT...WINDS SHOULD
EASILY INCREASE TO SCA LEVELS...WITH GUSTS TO 30 KTS POSSIBLE. HOW
LONG THESE CONDITIONS WILL LAST IS MORE IN QUESTION...AND HAVE
TENTATIVELY GONE WITH AN END TIME OF FRIDAY EVENING. ANOTHER SURGE
WILL BE POSSIBLE FRIDAY NIGHT...SO THIS MAY HAVE TO BE ADJUSTED AT A
LATER TIME.
&&
.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD.
&&
.FIRE WEATHER...DESPITE THE COLD TEMPERATURES...THE AIR SHOULD BE
MORE THAN DRY ENOUGH TO SUPPORT RED FLAG CONDITIONS OVER ALL AREAS
FRI AND SAT AFTERNOON...SO WILL GO RIGHT TO A RED FLAG WARNING FOR
SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 27 48 17 54 27 / 00 00 00 05 05
PANAMA CITY 29 49 24 54 36 / 00 00 00 05 05
DOTHAN 23 44 20 52 33 / 00 00 00 05 10
ALBANY 23 44 20 51 29 / 00 00 00 05 05
VALDOSTA 27 49 17 54 28 / 00 00 00 05 05
CROSS CITY 27 51 19 58 29 / 00 00 00 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST FRIDAY ALL
ZONES.
HARD FREEZE WARNING LATE TONIGHT ALL ZONES.
WIND CHILL ADVISORY LATE TONIGHT ALL ZONES.
HARD FREEZE WATCH FRI NIGHT ALL ZONES.
RED FLAG WARNING SAT AFTN ALL ZONES.
GA...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY ALL
ZONES.
HARD FREEZE WARNING LATE TONIGHT FOR THE FOLLOWING ZONES: BAKER
...BEN HILL...BERRIEN...CALHOUN... CLAY...COLQUITT...COOK...
DOUGHERTY...EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN
...RANDOLPH...TERRELL...TIFT...TURNER...WORTH.
WIND CHILL ADVISORY LATE TONIGHT SAME ZONES AS THE HARD FREEZE.
HARD FREEZE WATCH FRI NIGHT ALL ZONES.
RED FLAG WARNING SAT AFTN ALL ZONES.
FL...RED FLAG WARNING UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON ALL
ZONES.
RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM
CST FRIDAY ALL ZONES.
HARD FREEZE WATCH FRI NIGHT ALL ZONES.
GM...SCA TONIGHT THROUGH FRIDAY ALL ZONES.
&&
PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...BARRY
LONG TERM...BLOCKHazardous weather outlook, Jan 15, 4:23 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 AM EST THU JAN 15 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-161030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 523 AM EST THU JAN 15 2009 /423 AM CST THU JAN 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CLEAR SKIES WITH TEMPERATURES CLIMBING INTO THE MID TO UPPER 50S THIS AFTERNOON WILL BE EXPECTED. LATER TONIGHT...TEMPERATURES ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA WILL RANGE FROM 20 TO 25 DEGREES NORTH OF A LINE EXTENDING WEST FROM VALDOSTA TO MARIANNA TO WALTON COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG HIGH PRESSURE SYSTEM WILL BUILD SOUTH INTO THE REGION IN THE WAKE OF A DRY COLD FRONT FRIDAY. A VERY DRY AND COLD AIR MASS ASSOCIATED WITH THIS FEATURE WILL LEAD TO THE COLDEST TEMPERATURES OF THE SEASON FRIDAY NIGHT. TEMPERATURES WILL RANGE FROM 15 TO 20 DEGREES AWAY FROM THE IMMEDIATE COAST. IN ADDITION...LONG DURATIONS SUB-FREEZING TEMPERATURES DURING THIS TIME ARE EXPECTED. TEMPERATURES IN THE MID 20S WILL BE POSSIBLE ONCE AGAIN ON SATURDAY NIGHT. THESE TEMPERATURES WILL POSE A SIGNIFICANT THREAT TO CROPS AND OTHER SENSITIVE VEGETATION. TUESDAY AND BEYOND...TEMPERATURES SHOULD BEGIN TO MODERATE BACK TOWARD NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:31 AM CST | Small Craft Advisory | TAE | 33 hr | |
| Jan 15, 1:56 PM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
| Jan 15, 1:56 PM CST | Hard Freeze Warning | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more | 17 hr |
| Jan 15, 2:12 PM CST | Wind Chill Advisory | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more | 17 hr |
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.